Advertisement

On the behavior of solutions of certain differential equations of the fourth order

  • 19 Accesses

  • 2 Citations

Summary

In this paper three new results are obtained for equations of the form (1.1). Conditions are established which guarantee asymptotic stability, ultimate boundedness, and convergence of solutions of (1.1).

References

  1. [1]

    M. L. Cartwright,On the Stability of Solutions of Certain Differential Equations of the Fourth Order, Quart. J. Mech. and Applied Math., 9, (1966), pp. 185–194.

  2. [2]

    J. O. C. Ezeilo,A Note on the Convergence of Solutions of Certain 2nd Order Differential Equations, Portugal. Math. 24 (1965), pp. 49–58.

  3. [3]

    —— ——,A Stability Result for Solutions of a Certain Fourth Order Differential Equation, Journal London Math. Soc., 37 (1962), pp. 28–32.

  4. [4]

    —— ——,On the Boundedness and the Stability of Solutions of Some Differential Equations of the Fourth Order, Journal of Math. Analysis and Appl. 5 (1962), pp. 136–146.

  5. [5]

    —— ——,Stability Results for the Solutions of Some Third and Fourth Order Differential Equations, Ann. Math. Pura Appl., 66 (1964), pp. 233–249.

  6. [6]

    M. Harrow,A Stability Result for Solutions of Certain Fourth Order Homogeneous Differential Equations, Journal London Math. Soc., 42 (1967), pp. 51–56.

  7. [7]

    —— ——,Further Results on the Boundedness and the Stability of Solutions of Some Differential Equations of the Fourth Order, SIAM Journal Math. Anal., 1 (1970), pp. 189–194.

  8. [8]

    J. P. La Salle,Stability Theory for Ordinary Differential Equations, Journal of Diff. Equs., 4, pp. 57–65.

  9. [9]

    R. Reissig, G. Sansone, R. Conti,Nichtlineare Differentialgleichungen Höherer Ordnung, Consiglio Nazionale delle Ricerche, Monografie Matematiche, No. 16 (1969), pp. 462–502.

  10. [10]

    K. E. Swick,A Boundedness Result for the Solutions of Certain Third Order Differential Equations, Ann. Math. Pura Appl., (to appear).

  11. [11]

    —— ——,Asymptotic Behavior of the Solutions of Certain Third Order Differential Equations, SIAM J. of Appl. Math., 19 (1970), pp. 96–102.

  12. [12]

    -- --,Invariant Sets and Convergence of Solutions of Nonlinear Differential Differential Equations, Journal of Diff. Equs., (to appear).

  13. [13]

    —— ——,On the Boundedness and the Stability of Solutions of Some Non-Autonomous Differential Equations of the Third Order, Journal London Math. Soc., 44 (1966), pp. 347–359.

  14. [14]

    H. O. Tejumola,Boundedness and Periodicity of Solutions of Certain Fourth Order Differential Equations, Ann. Math. Pura Appl., 14, 80 (1968), pp. 177–196.

  15. [15]

    T. Yoshizawa,Stability Theory by Liapunov’s Second Method, The Mathematical Society of Japan, 1966.

Download references

Author information

Additional information

This work was supported by the National Science Foundation COSIP (GY 4754).

Entrata in Redazione il 12 ottobre 1970.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Asmussen, M.A. On the behavior of solutions of certain differential equations of the fourth order. Annali di Matematica 89, 121–143 (1971). https://doi.org/10.1007/BF02414944

Download citation

Keywords

  • Differential Equation
  • Fourth Order
  • Asymptotic Stability
  • Ultimate Boundedness